You can view the current or previous issues of Diabetes Health online, in their entirety, anytime you want.
Click Here To View
Latest Professional Issues Articles
Popular Professional Issues Articles
Highly Recommended Professional Issues Articles
Send a link to this page to your friends and colleagues.
The FDA has received thirty reports of acute pancreatitis (rapid-onset inflammation of the pancreas) in type 2 patients taking Byetta. Twenty-seven of the thirty patients had one or more risk factors for acute pancreatitis, such as gallstones or alcohol use.
In six patients, the pancreatitis symptoms began or worsened after the dose of Byetta was doubled. Twenty-two of the thirty improved after discontinuing Byetta, and three worsened again after Byetta was re-started.
As a result of these reports, the FDA is asking Amylin, the drug's maker, to add a warning about pancreatitis to the "Precautions" section of the drug's label. The agency is advising Byetta-taking patients to seek medical care if they have unexplained persistent abdominal pain, possibly accompanied by vomiting. Physicians are also being instructed to discontinue Byetta if pancreatitis is suspected.
* * *
Source: Medpage Today
0 comments - Nov 5, 2007
Diabetes Health is the essential resource for people living with diabetes- both newly diagnosed and experienced as well as the professionals who care for them. We provide balanced expert news and information on living healthfully with diabetes. Each issue includes cutting-edge editorial coverage of new products, research, treatment options, and meaningful lifestyle issues.